MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENSION GAUGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TENSION GAUGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 00578907100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tension gauge broke in 4 pieces during surgery (all pieces recovered), the flexion gap was tight, so the surgeon force it and it broke.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
TENSION GAUGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8164067
Report Number1020279-2018-02793
Device Sequence Number16673817
Product Code LXH
UDI-Device Identifier00885556618868
UDI-Public00885556618868
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00578907100
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1